Top
10
Doctor insights on: Rashes From Amoxicillin

Share
1

1
I got a rash from amoxicillin 500mg can I still drink it or not?

I got a rash from amoxicillin 500mg can I still drink it or not?

Not: There is a very good chance you have allergy to penicillin family of antibiotcs, of which Amoxicillin is among its prominent member. The initial bout can be a mild rash but a repeat exposure can lead to a more severe reaction. ...Read more

Dr. Cornelia Franz
1,059 doctors shared insights

Rash (Definition)

Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more


2

2
Does getting a rash from amoxicillin necessarily suggest mono?

Does getting a rash from amoxicillin necessarily suggest mono?

It's a decent bet...: Amoxicillin is notorious for causing rashes in patients with mono--it typically looks like a dense, deep red, symmetric rash esp on the chest, back, and abdomen, but elsewhere also. It is different than hives, which are scattered, irregular raised "welts" that itch badly. You're perfectly correct that the rash merely suggests mono, but doesn't prove it. You'll want to confirm it with lab tests. ...Read more

3

3
What to do if I have rash from amoxicillin while having mono.?

What to do if I have rash from amoxicillin while having mono.?

Quit taking it: This med has no value in treating mono, so it can be stopped. If you were to need an antibiotic for another reason, the doc could select an alternative. ...Read more

4

4
Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?

Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?

Maybe: If given the medication for a viral process it is not an allergic reaction. If for a bacterial it may well be.You may wish to speak to an allergist to better define what is going on. ...Read more

See 1 more doctor answer
5

5
My 16-month old has diaper rash from amoxicillin prescription for uri. Also rx'd prednisone. Can the pred. Help pain for rash, or should OTC ibuprof better?

My 16-month old has diaper rash from amoxicillin prescription for uri. Also rx'd prednisone. Can the pred. Help pain for rash, or should OTC ibuprof better?

Use an ointment.: The pain of the diaper rash is mainly caused by the diaper and the urine and stool touching the rash. Coat his bottom with a thick film of zinc oxide paste (found in most over the counter diaper ointments) to protect it. If that does not help, then Ibuprofen is a good pain reliever. You should give the Prednisone as prescribed - it should never be given outside of what it says on the label. ...Read more

6

6
I got a rash from taking amoxicillin?

I got a rash from taking amoxicillin?

Please let your: Prescribing provider know asap - as you could have a medication allergic reaction. ...Read more

8

8
What does a rash from augmentin (amoxicillin and clavulanate) look like?

What does a rash from augmentin (amoxicillin and clavulanate) look like?

Pink or red spots: If it is an allergy then it looks like pink or red spots that are not regularly shaped. They can be scattered or they can run together. They can also look like welts or raised skin that changes over several hours. The welts would itch a lot. The red or pink spots don't usually itch or hurt. Severe allergies could involves pain in the feet or knees. ...Read more

10

10
Is it normal for an itchy rash from augmentin (amoxicillin and clavulanate) to persist after being treated with 5 days of prednisone? This is day 5 after stopping pred,still spread

Is it normal for an itchy rash from augmentin (amoxicillin and clavulanate) to persist after being treated with 5 days of prednisone? This is day 5 after stopping pred,still spread

It can: It really depends on the mechanism causing the rash, the amount of augmentin (amoxicillin and clavulanate) taken before the rash developed, whether you are still taking the augmentin (amoxicillin and clavulanate), and of course, whether the augmentin (amoxicillin and clavulanate) was really the cause of the rash in the first place. One would need to consider a more prolonged prednisone taper or revisiting the original diagnosis. An Allergist can help ...Read more

Amoxicillin (Definition)

Amoxicillin is in the penicillin class of antibiotics. All penicillins are distinguished by the presence of a beta-lactam ring, and are known to kill bacteria by inhibiting synthesis (production) ...Read more


Dr. John Chiu
2,561 doctors shared insights

Skin Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more